MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Misfocusing (1401); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, tmicl13.2, -7.00/2.0/111 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2020.Blurred vision and possible refractive surprise was observed.Reportedly, "a white fibrous membrane adherent to posterior icl." lens remains implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5-the reporter indicated that a 13.2mm tmicl 13.2 of -7.0/2.0/089 (sphere/cylinder/axis) implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2020.The surgeon reports a white fibrous membrane adherent to posterior icl.The patient experienced blurred vision and durezol drops were prescribed.The surgeon tried to remove membrane with low power laser energy anterior to icl with no success.The lens was explanted on (b)(6) 2020.D6a- (b)(6) 2020.H3- device evaluation: lens returned in a specimen cup with residue on product.Visual inspection found no visible damage to lens and residue on lens.H6- health effect: 4624- low power laser energy anterior to icl.Corrected data: g4- in previous mdr should be corrected to 14-oct-2020.H6-type of investigation code 4110: updated erial number lens work order search: no additional similar complaint type event(s) within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: d4: reported as (b)(6).Updated / corrected to (b)(6).D9: reported as no.Updated / corrected to yes, 04/nov/2020.H4: reported as 11/oct/2018.Updated / corrected to 29/oct/2018.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10678723
Report Number2023826-2020-02357
Device Sequence Number2909579
Product Code QCB
UDI-Device Identifier00841542108614
UDI-Public00841542108614
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/15/2020
12/03/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/03/2020
12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR